MAUDE Adverse Event Report: CONMED UTICA ARTHROSCOPIC ENERGY 50 DEGREE PROBE WITH SUCTION 18 CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED UTICA ARTHROSCOPIC ENERGY 50 DEGREE PROBE WITH SUCTION 18 CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number AES-50SL
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The distributor reported on behalf of the customer that the device, aes-50sl, arthroscopic energy 50 degree probe with suction 18 cm was being used on (b)(6) 2022 during an arthroscopy procedure and " the radiofrequency tip was put for its use which in the first moment normal function and in the second burned the head of the tip came out annoying the surgeon asked me q solve the problem he proceeded to pass the tip of 90 and told me q if but q only billed one x q the tip has been damaged from factory annoying the cx x q lost time in rescuing the foreign object in the articulation q as it could happen that if they were just using it.(broken tip)¿.The procedure was completed with an alternate unknown device.There was no impact or injury to the patient or user.There was no report of medical intervention or any prolonged hospitalization for the patient.A good faith effort was made to obtain information; however, to date no reply has been received.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
Update: clarification of the event description was received on (b)(6) 2022."the radiofrequency tip was used the first time without problem.The second time used, the head tip came off.The surgeon was annoyed and ask him to solve the problem.He proceeded to give a 90-degree tip and the surgeon accepted.The surgeon also asked him to only bill one.The annoyed surgeon claims the tip came damage from factory and he lost time retrieving the foreign object from the joint.He questioned how this could happen since he was starting to use the product." the distributor reported on behalf of the customer that the device, aes-50sl, arthroscopic energy 50 degree probe with suction 18 cm was being used on 11jun22 during an arthroscopy procedure and " the radiofrequency tip was put for its use which in the first moment normal function and in the second burned the head of the tip came out annoying the surgeon asked me q solve the problem he proceeded to pass the tip of 90 and told me q if but q only billed one x q the tip has been damaged from factory annoying the cx x q lost time in rescuing the foreign object in the articulation q as it could happen that if they were just using it.(broken tip)¿.The procedure was completed with an alternate unknown device.There was no impact or injury to the patient or user.There was no report of medical intervention or any prolonged hospitalization for the patient.A good faith effort was made to obtain information; however, to date no reply has been received.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Examination of the device found device electrode detached from the probe tip.Detached electrode was not returned for evaluation.Returned condition of device shows device was previously used.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 51 reports, regarding 57 devices, for this device family and failure mode.During this same time frame 189,735 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.0003.Per the instructions for use, the user is advised the following: maintain the probe tip, including the return electrode, in the field of view at all times.Injuries to the patient may result from inadvertent activation or movement of an activated probe outside the field of view.Do not activate the probe while any portion of the active or return electrode is in contact with another metal object, including the scope; localized heating of the electrode and the adjacent metal object may result in product damage and/or injury.Electrodes and probes of monitoring, stimulating, and imaging devices can provide paths for high frequency currents even if they are battery powered, insulated, or isolated at 50/60 hz.This issue will continue to be monitored through the complaint system to assure patient safety.

Brand Name
ARTHROSCOPIC ENERGY 50 DEGREE PROBE WITH SUCTION 18 CM
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key14943690
Report Number1320894-2022-00142
Device Sequence Number6230937
Product Code GEI
UDI-Device Identifier10653405004974
UDI-Public(01)10653405004974(17)220912(10)202103161
Combination Product (Y/N)N
Initial Reporter CountryPE
PMA/510(K) Number
K153499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/12/2022
Device Model NumberAES-50SL
Device Catalogue NumberAES-50SL
Device Lot Number202103161
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2022
Supplement Date Received by Manufacturer07/26/2022
Initial Report FDA Received Date07/07/2022
Supplement Report FDA Received Date08/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexMale
Patient EthnicityNon Hispanic